Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 339, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 18, 2014, 9:36 PM CDT for Sunflower County, Washington County, Mississippi; Chicot County, Arkansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 9:36 PM CDT (02:36 UTC)
- Expired
- Aug 18, 2014, 10:13 PM CDT
- In force
- 37 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Chicot County, AR, Sunflower County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 136 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 2.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1842 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1134 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
785
WUUS54 KJAN 190236
SVRJAN
ARC017-MSC133-151-190330-
/O.NEW.KJAN.SV.W.0339.140819T0236Z-140819T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
936 PM CDT MON AUG 18 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
SOUTHWESTERN SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 1030 PM CDT
* AT 936 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF SHAW TO LELAND TO WAYSIDE TO
LAKE VILLAGE...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
CHICOT JUNCTION AND WAYSIDE AROUND 945 PM CDT.
HOLLY RIDGE AND AVON AROUND 950 PM CDT.
INDIANOLA AND TRIBBETT AROUND 955 PM CDT.
ESTILL AROUND 1000 PM CDT.
DARLOVE AND HOLLANDALE AROUND 1005 PM CDT.
INVERNESS AROUND 1010 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3351 9056 3327 9056 3327 9073 3323 9073
3320 9068 3312 9070 3310 9068 3310 9091
3301 9092 3300 9122 3334 9133 3334 9103
3342 9092 3353 9088 3354 9072
TIME...MOT...LOC 0236Z 327DEG 25KT 3353 9083 3340 9090
3331 9110 3327 9133
HAIL...<.75IN
WIND...60MPH
$$
JA2 follow-up statements
818
WWUS54 KJAN 190306
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1006 PM CDT MON AUG 18 2014
ARC017-MSC133-151-190330-
/O.CON.KJAN.SV.W.0339.000000T0000Z-140819T0330Z/
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-
1006 PM CDT MON AUG 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SUNFLOWER...SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES
UNTIL 1030 PM CDT...
AT 1006 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF TRIBBETT TO DARLOVE TO 7 MILES
SOUTHEAST OF AVON TO EUDORA...AND MOVING SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
INVERNESS AROUND 1015 PM CDT.
GLEN ALLAN AROUND 1020 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3344 9056 3327 9056 3327 9073 3323 9073
3320 9068 3313 9070 3310 9068 3310 9091
3301 9092 3301 9115 3300 9122 3320 9128
3323 9097
TIME...MOT...LOC 0306Z 327DEG 25KT 3335 9069 3322 9076
3314 9096 3310 9119
HAIL...<.75IN
WIND...60MPH
$$
JA836
WWUS54 KJAN 190313
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CDT MON AUG 18 2014
ARC017-MSC133-151-190323-
/O.CAN.KJAN.SV.W.0339.000000T0000Z-140819T0330Z/
CHICOT AR-WASHINGTON MS-SUNFLOWER MS-
1013 PM CDT MON AUG 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SUNFLOWER...
SOUTHERN WASHINGTON AND SOUTHEASTERN CHICOT COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3344 9056 3327 9056 3327 9073 3323 9073
3320 9068 3313 9070 3310 9068 3310 9091
3301 9092 3301 9115 3300 9122 3320 9128
3323 9097
TIME...MOT...LOC 0313Z 327DEG 25KT 3331 9066 3318 9073
3310 9093 3306 9116
$$
JAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 9:21 PM CDT, 15 minutes earlier.
Area forecast discussion, Aug 18, 9:21 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 921 PM CDT MON AUG 18 2014 .UPDATE...FOLLOWING AFTERNOON CONVECTION OVER SOUTHERN AND EASTERN PORTIONS OF THE CWA...MUCH OF THE EVENING HAS BEEN QUIET SAVE FOR A COUPLE ROTATING MINI-SUPERCELLS IN EAST CENTRAL MISSISSIPPI. THAT IS NOW CHANGING AS A NEW COMPLEX OF STRONG TO SEVERE THUNDERSTORMS MOVE INTO THE NORTHWEST CORNER OF THE CWA. THIS CONVECTION IS BEING SUSTAINED IN A CORRIDOR OF MLCAPES AROUND 3000 J/KG ALONG AND WEST OF THE MISSISSIPPI RIVER. WE EXPECT THESE STORMS COULD PERSIST FOR AT LEAST A FEW MORE HOURS...EVENTUALLY LOSING STEAM WITH THE GRADUAL LOSS OF INSTABILITY. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AS THE STORMS CONTINUE TO EXHIBIT MULTIPLE BOWING SEGMENTS. BASED ON THESE TRENDS...POPS WERE INCREASED ACROSS MUCH OF THE DELTA AND AREAS WEST OF I-55 FOR THE EVENING HOURS. WITH A VERY MOIST AIRMASS (OBSERVED 00Z PWAT >2 IN AT KJAN)...THERE WILL CONTINUE TO BE THE POTENTIAL FOR LINGERING ACTIVITY THROUGHOUT THE NIGHT AS DEPICTED BY SEVERAL MODEL SOLUTIONS. RIGHT NOW THE HIGHEST POTENTIAL FOR RAIN LATER ON APPEARS TO BE NORTH OF I-20. UPDATES ARE CURRENTLY BEING SHIPPED OUT. /DL/ && .AVIATION...THE SHORT TERM FOCUS WILL BE THE CLUSTER OF CONVECTION MOVING SSE ACROSS THE DELTA. JUST HOW FAR INTO THE CWA IT WILL GET REMAINS UNCERTAIN...BUT WILL LIKELY NEED TO MENTION SOME TSRA FOR HKS/JAN BY 06-08Z. ALSO...THERE ARE INDICATIONS THAT ADDITIONAL STORMS MAY DEVELOP IN THE WAKE OF THIS INITIAL CLUSTER TOWARD SUNRISE. DUE TO THIS...WILL KEEP MENTION OF TSRA RISK FOR CENTRAL AND NORTHERN SITES. LASTLY...OUTSIDE OF ANY PRECIP...THERE LOOKS TO BE SOME POTENTIAL FOR MVFR CEILINGS AFTER 06-08Z. FLIGHT CATEGORIES WILL IMPROVE AFTER 14-15Z TUE WITH ALL AREAS TRENDING TO VFR. /CME/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/CE/
Hazardous weather outlook, Aug 18, 2:28 PM CDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 228 PM CDT MON AUG 18 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191930- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 228 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY THERE IS A LIMITED RISK FOR DANGEROUS AFTERNOON HEAT WEDNESDAY THROUGH FRIDAY. MAXIMUM HEAT INDEX VALUES ARE EXPECTED TO BE NEAR 105 DEGREES FOR THE ENTIRE OUTLOOK AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT SUNDAY. EC && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 18, 7:44 PM CDT, 1 hour 52 minutes before
MSZ018-019-190200-
SUNFLOWER MS-BOLIVAR MS-
744 PM CDT MON AUG 18 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT MON AUG 18 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 24 MILES NORTH OF DEESON TO 43 MILES NORTHWEST
OF ROSEDALE AT 743 PM CDT...MOVING SOUTHEAST AT 25 MPH.
THIS STORM HAS HAD A HISTORY OF PRODUCING 40 TO 60 MPH WINDS IN
ARKANSAS.
THESE STORMS ARE INTENSIFYING AND COULD BECOME SEVERE.
PEOPLE IN NORTHERN BOLIVAR AND NORTH CENTRAL SUNFLOWER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3412 9065 3395 9063 3373 9100 3374 9115
3379 9114 3378 9099 3384 9108 3393 9102
3397 9110 3400 9101 3396 9098 3402 9099
3403 9090 3409 9088 3409 9092 3412 9096
3412 9095
TIME...MOT...LOC 0043Z 327DEG 22KT 3433 9100 3414 9133
3416 9167
JALocal storm report, Aug 18, 7:53 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FUNNEL CLOUD 3 ENE DECATUR 32.46N 89.06W
08/18/2014 NEWTON MS LAW ENFORCEMENT
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:44 PM CDT | Special Weather Statement | JAN | Bolivar | 76 min |
| Aug 18, 8:26 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Washington | 79 min |
| Aug 19, 1:47 PM CDT | Special Weather Statement | JAN | Neshoba | 28 min |
| Aug 19, 3:22 PM CDT | Special Weather Statement | JAN | Lauderdale | 28 min |
| Aug 19, 3:48 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Aug 19, 4:21 PM CDT | Special Weather Statement | JAN | Neshoba | 29 min |
| Aug 19, 5:19 PM CDT | Special Weather Statement | JAN | Newton | 41 min |
| Aug 19, 5:23 PM CDT | Special Weather Statement | JAN | Scott | 37 min |
| Aug 19, 5:32 PM CDT | Special Weather Statement | JAN | Issaquena | 38 min |
| Aug 19, 6:11 PM CDT | Flash Flood Warning | JAN | Newton | 3 hr |
| Aug 18, 9:45 PM CDT | Special Weather Statement | JAN | Ashley | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Arkansas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.